MAUDE Adverse Event Report: COOK INC SAFE-T-J ROSEN CATHETER EXCHANGE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC SAFE-T-J ROSEN CATHETER EXCHANGE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G01253
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G4: pma/510(k) number = k171764.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an unknown procedure, a safe-t-j rosen catheter exchange wire guide became stuck in another manufacturer's catheter and unraveled.The wire and catheter were removed from the patient, and a new wire and catheter were used to proceed with the case.The unraveled wire was intact upon removal, and nothing was left in the patient.
 
Additional Manufacturer Narrative
Additional information: b5, d10, e4, h6 (annexes e & f).H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 09sep2024.The procedure was an aortogram and angiogram of the right leg.The anatomy was not stenosed, tortuous, calcified, or scarred.The wire was not altered prior to use, and resistance was not encountered during insertion of the wire.The wire was not pulled or manipulated backwards through a needle or other metal instrument during the procedure.Access was obtained in the left common femoral artery, and the complaint device was advanced over the aortic bifurcation.The tip of another manufacturer's sheath was advanced to the right common femoral artery/right proximal superficial femoral artery.Per the reporter, the complaint device was not used for initial left groin access or selective right-sided access, but rather to exchange an 11-centimeter sheath to a 45-centimeter sheath, which was used to cross the aortic bifurcation.Per the reporter, when the user attempted to advance the other manufacturer's sheath over the wire, it would not advance and became stuck.Upon attempting to exchange the wire, the physician found that the wire had unraveled.The patient did not require any additional procedures or experience any adverse effects due to this event.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an unknown procedure, a safe-t-j rosen catheter exchange wire guide became stuck in another manufacturer's catheter and unraveled.The wire and catheter were removed from the patient, and a new wire and catheter were used to proceed with the case.The unraveled wire was intact upon removal, and nothing was left in the patient.Additional information was received 09sep2024.The procedure was an aortogram and angiogram of the right leg.The anatomy was not stenosed, tortuous, calcified, or scarred.The wire was not altered prior to use, and resistance was not encountered during insertion of the wire.The wire was not pulled or manipulated backwards through a needle or other metal instrument during the procedure.Access was obtained in the left common femoral artery, and the complaint device was advanced over the aortic bifurcation.The tip of another manufacturer's sheath was advanced to the right common femoral artery/right proximal superficial femoral artery.Per the reporter, the complaint device was not used for initial left groin access or selective right-sided access, but rather to exchange an 11-centimeter sheath to a 45-centimeter sheath, which was used to cross the aortic bifurcation.Per the reporter, when the user attempted to advance the other manufacturer's sheath over the wire, it would not advance and became stuck.Upon attempting to exchange the wire, the physician found that the wire had unraveled.The patient did not require any additional procedures or experience any adverse effects due to this event.Investigation evaluation: reviews of the complaint history, device history record (dhr), documentation, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection was conducted as well.The complaint device was returned to cook for investigation.Upon visual examination the distal portion of the wire guide was still in the 0.035¿ competitor¿s catheter.The wire unraveled approximately 258.5 cm from the proximal tip.The od of the exposed wire guide where no damage was noted measured 0.0345¿.The wire guide could not be removed from the competitor¿s catheter therefore the id of the hub of the competitors could not be measured.The distal tip of the catheter measured 0.037¿.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.The product ifu instructs the user to inspect the product to ensure no damage has occurred upon removal from the package.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, returned device, and complaint file suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
SAFE-T-J ROSEN CATHETER EXCHANGE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20000401
Report Number1820334-2024-01093
Device Sequence Number4929425
Product Code DQX
UDI-Device Identifier00827002012530
UDI-Public(01)00827002012530(17)290501(10)16037547
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG01253
Device Catalogue NumberTHSCF-35-260-1.5-ROSEN
Device Lot Number16037547
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/02/2024
Supplement Date Received by Manufacturer09/09/2024
10/03/2024
Initial Report FDA Received Date08/19/2024
Supplement Report FDA Received Date09/10/2024
10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORDIS BRITE TIP 11CM SHEATH.; QUICK CROSS CATHETER.; TERUMO DESTINATION 45CM SHEATH.
Patient SexUnknown